What does ST depression of 1.5mm in an ECG report indicate?

default
Posted on Thu, 18 Jun 2015 in Hypertension and Heart Disease
Question: Sir,
I am a doctor myself (MBBS, MD (PHARM)Over the past 3 months i have complaints of mild chest pain and breathlessness while talking and while doing elliptical training for 30 minutes. I took an ECG yesterday which showsST depression (1.5 mm) in LII, LIII and avf.Echo ef: 63%, trivial MR and mild TR,,no regional wall motion abnormality..what should i do next sir?
doctor
Answered by Dr. Divakara 1 hour later
Brief Answer:
Get TMT test.

Detailed Answer:
HI

Greetings from Dr.Divakara.P
Thanks for posting your query.

ST depression of 1.5mm is not significant ( considering your age ) But still for complete Evaluation I recommend a TMT test for you. Kindly get it done and revert back .

Hope this information was useful to you.
Any clarifications feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 1 hour later
Sure sir...I will get a TMT done...is there any necessity to perform troponin T now? (The pain has been there since 2 days and I took the ECG yesterday)I am not a known diabetic or hypertensive but slightly overweight (82 kg) for my age and height (162 cm).And my TSH was 5 microunits/ml.
Thank you for answering my question sir
XXXXX
doctor
Answered by Dr. Divakara 1 hour later
Brief Answer:
Not needed.

Detailed Answer:
Hello XXXX

Thanks for the follow up .

There is no need as the chest pain is not an acute event and moreover the pain occurs with exertion.

If at all there is a recent change in the character or severity of pain then you can get Troponin I test done but as of now not needed.

See you are a 28 year old female . You having a cardiac problem ( Ischemic heart disease ) is very unlikely but still for the sake of complete evaluation I have advised TMT.

So relax you pain is non cardiac.

Any clarification feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 42 hours later
Thank you sir for your reassuring reply.
I consulted a cardiologist and he said that my symptoms are due to anxiety and depression (he also said that it might be due to Tietz syndrome )and there's nothing to worry about MVP.But he's prescribed me bisoprolol 1.25 mg BD for 10 days in ddition to Chloroxazone + Paracetamol, Vitamin E + Carnitine and Phlogam.Now i am anxious to take bisoprolol since its a beta blocker which will slow down heart rate and make my blood pressure fall, and that i cannot withdraw them abruptly after 10 days. Can I start taking bisoprolol sir?
doctor
Answered by Dr. Divakara 3 hours later
Brief Answer:
No need for Bisoprolol.

Detailed Answer:
HI

Thanks for the follwo up.

Well as per my opinion there is no need for Bisoprolol unless your heart rate is very high ( crossing 100 ) or if you are having too much of anxiety.

Don't worry about it slowing down your heart rate ( unless your present heart rate is in the range of 60+ ) also there is no problem of abruptly stopping beta blocker if it is taken for short period. Well these words was just for information.

Bottom line : No need for Bisoprolol.

Any clarifications feel free to ask .
Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Chest pain

doctor1 MD

I have had chest pain and pain in my shoulders for close to 3 months now. I have had a colonosopy and endoscopy and both were ok. I had a ekg and...

doctor1 MD

I had a stent put in last november. I have felt pretty good since. now am experiencing lightheadedness. not as bad when i am sitting worse when i...

doctor1 MD

last few week been suffering headache, then past few days my body been hurting all over, got a horrible cough and chest pains like someone stabbing...

doctor1 MD

hi Dr. Im asthmatic and 5 days ago i got too much pain in my chest when i cough... 1st Dr. prescribed Amoxillin 500mg ... no changes... 2nd Dr....

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2